Lamictal cold turkey?

Discussion in 'General Parenting' started by Nancy, Jun 3, 2009.

  1. Nancy

    Nancy Well-Known Member Staff Member

    difficult child has not had her Lamictal for six days now. She went missing over the weekend so she went three days without it and when she finally reappeared I thought it was too late to start it back up.

    Does anyone have any experience with stopping Lamictal cold turkey?

    Nancy
     
  2. totoro

    totoro Mom? What's a GFG?

    No, but I think it can make you wonky? I know I had PRN's just in case my BiPolar (BP) got worse when I titrated down, K as well. I have Anti-anxieties.
    I think Janet did? When she was in the Hospital?

    Me and K both weaned very slowly.
    How is she doing?
     
  3. CrazyinVA

    CrazyinVA Well-Known Member Staff Member

    My daughter did this exact same thing. I don't recall any significant issues (other than extreme moodiness coming right back), but I think she was just very lucky. She did have to start all over on titrating back up to the correct dosage; we had to get a new starte pack from the psychiatrist. I would call her psychiatrist and ask what he/she recommends about restarting the medications.
     
  4. smallworld

    smallworld Moderator

    Any anticonvulsant stopped suddenly can increase the risk of seizures, even if you didn't have seizures before taking the medication. If you miss 3 days of Lamictal, you do need to start all over again in the titration. I agree a call to the psychiatrist is in order.
     
  5. totoro

    totoro Mom? What's a GFG?

    I guess "wonky" is not a technical term. LOL I think the way Smallworld put it makes a bit more sense.
     
  6. smallworld

    smallworld Moderator

    Toto, I love the term "wonky." I think it's very descriptive of how our kids act sometimes (OK, a lot of the time). LOL.
     
  7. flutterby

    flutterby Fly away!

    What T and SW said.

    I only take 100mg and I can tell within an hour or two if I've missed a dose. Wonky is exactly how to describe it. I can't imagine what I'd be like after 3 days.

    Janet did have a seizure (or two?) when her lamictal was stopped, but she also already had swelling from the meningitis, so I would guess she was more susceptible. And I think she's on a fairly high dose, too.
     
  8. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Yes I went off cold turkey and had seizures but I also was on several medications too. I am on lamictal, topamax, klonopin and at that time neurontin too. All of those are also used for seizures. It is not surprising in the least that I had several seizures when they withdrew me cold turkey.
     
Loading...